Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 282, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2000, 8:38 PM CDT for Cass County, Menard County, Illinois. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 8:38 PM CDT (01:38 UTC)
- Expired
- Aug 26, 2000, 9:30 PM CDT
- In force
- 52 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Cass County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 8:51 PM CDT | Hail 1.25 | Petersburg, IL |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3339 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 270140
SVRSPI
ILC017-129-270230-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
838 PM CDT SAT AUG 26 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MENARD COUNTY IN CENTRAL ILLINOIS
CASS COUNTY IN CENTRAL ILLINOIS
* UNTIL 930 PM CDT
* AT 838 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 12 MILES NORTHWEST OF PETERSBURG...MOVING
SOUTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEWMANSVILLE
OAKFORD
PETERSBURG
TALLULA
LARGE HAIL IN EXCESS OF 2 INCHES WILL ACCOMPANY THIS DANGEROUS STORM.
MOVE INDOORS AND STAY AWAY FROM WINDOWS. ABANDON CARS AND MOBILE
HOMES IF YOU ARE IN THE WARNED AREA.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4014 8988 4012 8998 4008 9011 3991 9003
3993 8971
KETCHAM
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:50 PM CDT, 6 hours 48 minutes earlier.
Area forecast discussion, Aug 26, 1:50 PM CDT, 6 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 150 PM CDT SAT AUG 26 2000 MAIN CONCERN THIS FCST PERIOD WILL BE PCPN CHCS INTO TNGT AND POSSIBILITY OF SVR WX. TWO MORNING TSRA COMPLEXES COMPLICATING MATTERS FOR THIS AFTERNOON AND EVENING. WIDESPREAD WAA PCPN DEVELOPED ACROSS CENT IL EARLY THIS MORNING AND STILL PERSISTING INTO E CENT IL ATTM. ANOTHER MCS MOVED OUT OF NE IA INTO NRN IL AND HAS PLACED AN OUTFLOW BOUNDARY AS FAR SOUTH AS A BRL TO BMI LINE AT 18Z AS VISIBLE ON SAT PIX. THIS OUTFLOW BOUNDARY SHOULD BE PRIMARY CONCERN AS WE PROGRESS THROUGH THE AFTERNOON. WAA PCPN STILL GOING IN SE LIMITING INSOLATION THIS AFTERNOON. ALTHOUGH...SOME CLEARING IS NOSING IN BEHIND WAA CONVECTION INTO CENT IL ATTM. IN RESPONSE...LI'S RUNNING MINUS 6 TO 8 FROM NRN MO INTO W CENT IL...AHEAD OF OUTFLOW BOUNDARY. AS CLOUDS CONT TO THIN ACROSS CENT IL...INSTABILITY SHOULD CONT TO INCREASE AS THERE IS STILL PLENTY OF TIME FOR HEATING ESPECIALLY W CENT AREAS. WITH PLENTY OF LOW LEVEL MOISTURE IN PLACE AND MID LEVEL S/W TROF ALSO MOVING INTO AREA...ADDITIONAL TSRA DEVELOPEMENT STILL LOOKS LIKELY... ESPECIALLY ALONG AND SOUTH OF OUTFLOW BOUNDARY. THIS WILL NEED TO BE MONITORED UP TO PRESS TIME. BEYOND THE FIRST PERIOD...UPPER LEVEL RIDGING BUILDS IN BEHIND AFORMENTIONED S/W AND S/W'S PROGRESSING ACROSS SRN CANADA BEGIN TO FLATTEN RIDGE AND FLOW BECOMES MORE ZONAL ACROSS THE NRN US BY TUES. CURRENT FRNT INTO IA WILL SHIFT S OF ILX CWA BY 12Z SUN. THIS SHOULD DRY MOST OF AREA OUT FOR SUN AS IT STALLS AGAIN ACROSS CENT MO INTO SRN IL. NEXT SYSTEM PULLS INTO PLAINS BY MONDAY MORN. STRONG WAA AS 30-40KT LLJ FEEDS INTO ERN IA BY 12Z OVER TOP OF LINGERING FRNT INTO MO. SHOULD MCS DEVELOP INTO ERN IA...IT SHOULD DROP SE AND DIE INTO CENT IL MON MORN. WILL CONSIDER ADDITION OF SMALL POPS MON MORN FOR ESPECIALLY THE NORTH. BEYOND THIS PERIOD...AREA SHOULD BE INFUENCED BY NRN EDGE OF UPPER LVL RIDGING. PRELIMINARY CCF FOR COORDINATION PURPOSES ONLY... SPI BB 067/086 066/089 069 36610 PIA BB 066/086 065/089 069 36410 DEC BB 067/086 066/089 069 36610 CMI BB 066/085 064/087 068 36610 MTO BB 067/085 065/087 068 36610 LWV BB 069/086 067/090 069 36610 .ILX...NONE. FRIEDERS
In the hours before
Local storm report, Aug 26, 7:35 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
735 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM MARIETTA IL 1.75 INCH HAIL
08/26/00 FULTON REPORTED BY CO-OP OBSERVER
TNFLocal storm report, Aug 26, 8:27 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
827 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM 1 W LEWISTOWN IL .75 INCH HAIL
08/26/00 FULTON
TNFThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 75 min |
| Aug 26, 7:59 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 46 min |
| Aug 26, 8:03 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 57 min |
| Aug 26, 8:45 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 60 min |
| Aug 26, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 75 min |
| Aug 26, 9:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 65 min |
| Aug 26, 9:45 PM CDT | Tornado Warning | ILX | Coles, Douglas, Moultrie | 45 min |
| Aug 26, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 32 min |
| Aug 26, 10:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 65 min |
| Aug 26, 10:26 PM CDT | Tornado Warning | ILX | Coles | 49 min |
| Aug 26, 11:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 60 min |
| Aug 26, 11:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 69 min |
| Aug 27, 12:02 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 43 min |
| Aug 27, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 61 min |
| Aug 27, 4:51 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.